2° raynaud’s phenomenon and skin necrosis in a paraplegic wi
Published in Drug Safety - Case Reports , the authors present two cases of paraplegic patients who developed secondary Raynaud’s phenomenon.

A 43-year-old man with paraplegia presented with dark purple discoloration and skin defects on his left second and third toes and complained of a cold sensation in both feet for a period of 1 year. He had been taking diuretics for 4 years. The capillary refilling time for both affected toes was delayed.

His antihypertensive drug was changed to a calcium channel blocker under suspicion of Raynaud’s phenomenon aggravated by hydrochlorothiazide, and the capillary refilling time normalized within 3 days. The toe skin defect was covered with a skin graft.

A 51-year-old man with paraplegia presented with cyanotic color change and recurrent unstable wounds on his toes. He was also taking diuretics for hypertension. Suspecting secondary Raynaud’s phenomenon aggravated by diuretics, we changed the diuretics to olmesartan medoxmil 20 mg and amlodipine besylate 2.5 mg per day.

Subsequently, he has had no unstable wounds for 30 months. If hypertensive patients with paraplegia complain of skin discoloration in their extremities, Raynaud’s phenomenon should be considered and the antihypertensive drug may need to be stopped in order to improve the wound-healing process.

Read in detail here: https://link.springer.com/article/10.1007/s40800-018-0071-6
Like
Comment
Share